Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
146 Doctors are Online

Diarrhea, cold chills, low body temperature, abdominal pain, acne. Are these symptoms of HIV infection? History of spastic colon

User rating for this question
Very Good
Answered by

Gastroenterologist, Surgical
Practicing since : 1989
Answered : 883 Questions

I was under the impression I was suffering from ARS symptoms of HIV after a possible sexual exposure in Germany 13 weeks ago. However after asking the experts on this forum. They have dismissed my symptoms as not related to HIV as my exposure was a no risk.

Since the 11th week, I have suffered from Diahreah, Cold Chills after eating, a abdominal pain and acne on my face and neck. I have been diagnosed with a spastic colon over 20 years ago but have only had 3 or 4 flare ups in that time. This scares me because of the low body temperature, chills after eating, acne, and the fact that my 1 year old son is experiencing the same symptoms. Please help me, what should I look for, what should I do.

Thank you
Posted Mon, 25 Jun 2012 in Abdominal Pain
Answered by Dr. Ketan Vagholkar 9 hours later
Thank you for writing in.
You seem to be having two issues.
1.Regarding the HIV problem,it is too premature and it is unlikely that your symptoms are due to HIV. They are not related to HIV in the current context. Though the sexual encounter was a no risk one, if you still are stressed you can get a viral load determination done by PCR technique along with blot testing. That will relieve you of the HIV stress.
2. Regarding the systemic and GI symptoms, it appears to be an infection. For identifying it, get a complete blood count, stool examination and sonography of the abdomen done.Both you and your son seem to be suffering from the same infection. Once we have an idea of the cause of the infection, we can begin appropriate treatment.
I hope this explanation provides you with a guide line.
With regards
Above answer was peer-reviewed by
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions
Medical Topics

The user accepted the expert's answer

Ask a Gastroenterologist

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor